Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 28, 2021, 11:09 PM CDT for Comal County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 11:09 PM CDT (04:09 UTC)
- Expired
- Sep 29, 2021, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 50
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
276
WWUS84 KEWX 290409
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1109 PM CDT Tue Sep 28 2021
TXZ189-205-206-290500-
Comal TX-Bexar TX-Kendall TX-
1109 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Kendall, northwestern Bexar and southwestern Comal Counties through
MIDNIGHT CDT...
At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Mountain, or 9 miles south of Boerne, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Boerne, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Bulverde, Garden
Ridge, Shavano Park, Hollywood Park, Cross Mountain, Guadalupe River
State Park, Smithson Valley, The Dominion, Kreutzberg, Government
Canyon State Natural Area and Timberwood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9817 2946 9866 2961 9881 2969 9881
2972 9878 2972 9879 3001 9858
TIME...MOT...LOC 0409Z 226DEG 25KT 2966 9868
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 28, 8:06 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 28, 8:06 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 806 PM CDT Tue Sep 28 2021 .UPDATE... Please see the 00Z aviation forecast discussion below. && .AVIATION... The main concerns this evening and overnight will continue to revolve around thunderstorm chances at area TAF sites. Only minor changes were made to the inherited forecast with late evening and overnight still favored for thunderstorm chances at area TAF sites. && .PREV DISCUSSION... /ISSUED 237 PM CDT Tue Sep 28 2021/ SHORT TERM (Tonight through Wednesday Night)... Once morning low clouds eroded, temperatures have quickly warmed into the low to mid 90s under partly cloudy skies with light winds from out of the south. Few isolated showers have got going at times but expect for some additional development of activity during the afternoon. However, the main focus late this afternoon and into the evening should be across portions of the Hill Country and towards the Rio Grande. Anticipate thunderstorms to develop and organize into a line or complex of activity that advances eastward to east- southeastward into and through the overnight hours. The convective allowing model guidance agree on general formation of this organized convection but do not completely agree regarding the placement and forward propagation of this activity. Nonetheless, expect locally heavy rainfall with these thunderstorms as the PWATs climb to 1.75+ inches within a deep warm cloud layer. While it is difficult to pinpoint locations, there is the potential for 1 to 3 inches for some areas with locally higher amounts. Even though the rain will be mainly beneficial given the dry antecedent conditions, any heavier rain rates and totals may still be enough to overcome and result in some minor flooding concerns. Additionally, convective parameters with MLCAPE around 2500 J/kg and weak but sufficient bulk deep layer shear of around 25 to 30 knots across the region could yield to isolated severe storms with possible stronger wind gusts and large hail. Activity looks to diminish in coverage during the day on Wednesday once the lift weakens a bit as the vort max driving the overnight activity pushes to the east. Additionally, the atmosphere needs to take some time to recover after the overnight convection. However with higher moisture levels still in place, I'll still keep slight chance to chance PoPs in the forecast. Some models, including the GFS and CAM guidance, indicate that another vort max could make progress into the region from the southwest during Wednesday night into early Thursday. This results in return of some higher PoPs, especially to the south and west of San Antonio. Beyond the rain/convective forecast, expect for overnight lows in the mid to upper 60s across the Hill Country and low to mid 70s elsewhere with plenty of cloud cover. Highs on Wednesday could be rather tricky depending on how exactly the convection overnight evolves, but I'll go with values that top out in the mid to upper 80s and low 90s this forecast cycle. LONG TERM (Thursday through Tuesday)... The low level flow will remain from the south to southeast to start the long term period. This will bring another surge of moist air from the Gulf. Model forecasts show PW 1.75 to 2.00 inches over most of our CWA by Thursday night. At the same time another mid to upper level trough will move slowly through the southwestern US. A series of shortwave troughs will move through the pattern and combine with the low level moisture to generate showers and thunderstorms. Widespread showers will be likely Thursday and Friday. The best chances look to be Thursday night and daytime Friday. With the high PW forecast, locally heavy rain will be possible during this time frame with Friday afternoon looking a little more favorable for heavy rain. Friday night and Saturday the trough axis will swing across our CWA and rain chances will continue. As the trough moves through, the PW values are forecast to decrease and thus POPs and QPF are a little lower. A cold front will move through North Texas Sunday and then our CWA Monday. This will bring another chance for rain to most of the area. Behind the front Tuesday isolated showers will linger across the south and west. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 89 72 89 71 / 70 40 30 80 70 Austin Bergstrom Intl Airport 70 88 71 88 70 / 70 40 30 80 70 New Braunfels Muni Airport 71 89 72 89 70 / 70 40 40 80 70 Burnet Muni Airport 69 87 70 87 68 / 70 20 30 70 70 Del Rio Intl Airport 72 93 73 91 70 / 50 20 30 60 70 Georgetown Muni Airport 71 87 71 88 70 / 70 30 30 80 70 Hondo Muni Airport 71 91 71 88 69 / 70 30 50 70 70 San Marcos Muni Airport 71 88 71 89 69 / 70 40 30 80 70 La Grange - Fayette Regional 73 88 73 89 72 / 70 50 30 80 60 San Antonio Intl Airport 72 89 73 87 71 / 70 40 50 80 70 Stinson Muni Airport 74 91 74 89 73 / 70 40 50 80 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...17
Hazardous weather outlook, Sep 28, 5:16 AM CDT, 17 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 516 AM CDT Tue Sep 28 2021 TXZ171>173-183>194-202>209-217>225-228-291030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 516 AM CDT Tue Sep 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a marginal risk severe thunderstorms from late this afternoon into late tonight. Localized strong wind gusts and marginal large hail are possible, mainly over areas west of the I-35 corridor. By late tonight there is a potential for some areas to see heavy rainfall amounts of 1 to 3 inches with isolated higher amounts. Dry soil conditions across the region should prevent significant areas of run-off through tonight, but isolated areas of flooding will still be possible. Heaviest rainfall amounts through tonight are forecast to be near the Highway 281 and I-35 Corridors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of showers and thunderstorms are expected each day Wednesday through Sunday. Isolated heavy rainfall amounts up to 3 inches are possible each day, mainly Wednesday through Saturday. With each successive round of rainfall, the potential for flooding should increase as soils become more saturated and area creeks and streams become swollen. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters is not expected, but timely reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Sep 28, 9:40 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
940 PM CDT Tue Sep 28 2021
TXZ191-192-206-290330-
Comal TX-Hays TX-Travis TX-
940 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Hays, south
central Travis and northeastern Comal Counties through 1030 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wimberley, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Marcos, Kyle, Buda, Dripping Springs, Wimberley, Canyon Lake,
Woodcreek, Bear Creek, Onion Creek, Driftwood, Shady Hollow,
Manchaca, Mountain City, San Leanna, Hays, Creedmoor, Hunter and Hays
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9827 3021 9801 3011 9773 2979 9801
TIME...MOT...LOC 0240Z 291DEG 17KT 2998 9811
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 28, 9:41 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT TUE SEP 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 3 SE GOVERNMENT CANYON 29.52N 98.73W
09/28/2021 E0.75 INCH BEXAR TX PUBLIC
BROADCAST MEDIA RELAYED A REPORT OF PENNY
SIZED HAIL IN THE ALAMO RANCH AREA.
&&
EMPSpecial weather statement, Sep 28, 10:10 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1010 PM CDT Tue Sep 28 2021
TXZ189-205-206-290400-
Comal TX-Bexar TX-Kendall TX-
1010 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Kendall, northwestern Bexar and west central Comal Counties through
1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Mountain, or 9 miles southeast of Boerne, moving north at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Boerne, Helotes, Fair Oaks Ranch, Bulverde, Shavano
Park, Cross Mountain, Guadalupe River State Park, Leon Springs, The
Dominion, Kreutzberg, Bergheim, Government Canyon State Natural Area,
Timberwood Park, Grey Forest, Cascade Caverns, Anhalt, Specht Store,
Fiesta Texas and Scenic Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2953 9859 2959 9879 2996 9871 2987 9841
TIME...MOT...LOC 0310Z 196DEG 23KT 2966 9866
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 10:20 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1020 PM CDT Tue Sep 28 2021
TXZ186-187-189-204-205-290400-
Bexar TX-Kerr TX-Medina TX-Bandera TX-Kendall TX-
1020 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northeastern Medina,
eastern Bandera, southeastern Kerr, southwestern Kendall and
northwestern Bexar Counties through 1100 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakehills, or 7 miles south of Bandera, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Boerne, Comfort, Bandera, Walnut Grove, Lakehills, Camp
Verde, Cliff, Bandera Falls, Mico, Pipe Creek, Welfare, Nelson City,
Center Point, Kronkosky State Natural Area, Waring, Sisterdale, Hill
Country State Natural Area, Government Canyon State Natural Area and
San Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2945 9881 2953 9920 3000 9908 2996 9870
TIME...MOT...LOC 0320Z 196DEG 22KT 2961 9906
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 10:40 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1040 PM CDT Tue Sep 28 2021
TXZ186-290430-
Kerr TX-
1040 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Kerr County
through 1130 PM CDT...
At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kerr Wildlife Management Area, or 17 miles north of Vanderpool,
moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ingram, Hunt, Mountain Home, Kerr Wildlife Management Area and
Waltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9930 3013 9930 3014 9923 3011 9918
2991 9942 2991 9947 2997 9960 3025 9947
TIME...MOT...LOC 0340Z 211DEG 19KT 2999 9949
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 11:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1109 PM CDT Tue Sep 28 2021
TXZ189-205-206-290500-
Comal TX-Bexar TX-Kendall TX-
1109 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Kendall, northwestern Bexar and southwestern Comal Counties through
MIDNIGHT CDT...
At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Mountain, or 9 miles south of Boerne, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Boerne, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Bulverde, Garden
Ridge, Shavano Park, Hollywood Park, Cross Mountain, Guadalupe River
State Park, Smithson Valley, The Dominion, Kreutzberg, Government
Canyon State Natural Area and Timberwood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9817 2946 9866 2961 9881 2969 9881
2972 9878 2972 9879 3001 9858
TIME...MOT...LOC 0409Z 226DEG 25KT 2966 9868
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:01 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Sep 28, 7:34 PM CDT | Special Weather Statement | EWX | Mason | 26 min |
| Sep 28, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 37 min |
| Sep 28, 7:57 PM CDT | Special Weather Statement | EWX | Travis | 48 min |
| Sep 28, 8:43 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 28, 8:44 PM CDT | Areal Flood Advisory | EWX | Gillespie | 4 hr |
| Sep 28, 9:04 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| Sep 28, 9:10 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 28, 9:12 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Sep 28, 9:29 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Sep 28, 9:40 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| Sep 28, 9:47 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 28, 9:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 28, 9:58 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Kendall, Travis | 3 hr |
| Sep 28, 10:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| Sep 28, 10:13 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Sep 28, 10:20 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Sep 28, 10:40 PM CDT | Special Weather Statement | EWX | Kerr | 50 min |
| Sep 28, 11:19 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 41 min |
| Sep 28, 11:23 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Sep 28, 11:36 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Sep 28, 11:49 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 5 hr |
| Sep 29, 12:27 AM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Sep 29, 12:37 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee | 3 hr |
| Sep 29, 12:43 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe | 3 hr |
| Sep 29, 1:23 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Sep 29, 1:34 AM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Sep 29, 2:05 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| Sep 29, 2:28 AM CDT | Special Weather Statement | EWX | Blanco | 47 min |
| Sep 29, 3:00 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Sep 29, 3:21 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Real | 42 min |
| Sep 29, 3:44 AM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Sep 29, 4:15 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 4 hr |
| Sep 29, 6:25 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.